All the ginseng products that I've seen in Australia are Korean or Siberian, hadn't actually seen an American version.
Interesting though that the American ginseng can still have an uncommon side effect of liver damage.
Are there safety concerns?
American ginseng is POSSIBLY SAFE in adults and children when used short-term. It can cause some side effects including diarrhea, itching, trouble sleeping (insomnia), headache, and nervousness. In some people, American ginseng might also cause rapid heartbeat, increased blood pressure or decreased blood pressure, breast tenderness, vaginal bleeding in women, and other side effects. Uncommon side effects that have been reported include a severe rash called Stevens-Johnson syndrome, liver damage, and severe allergic reaction.
I do take a number of supplements, but tend to avoid anything that has the potential to have an impact on my liver. I figure my liver has enough to deal with the Gleevec, a glass or two of red wine and the occasional Panadol.
I also only get blood tests every six months, so if something starts to go south, I may feel it before it is picked up at the blood test, hence avoiding a few supplements.